Journal of Primary Care and General Practice

All submissions of the EM system will be redirected to Online Manuscript Submission System. Authors are requested to submit articles directly to Online Manuscript Submission System of respective journal.
Reach Us +1-845-458-6882

Case Report - Journal of Primary Care and General Practice (2021) Volume 4, Issue 5

Case report: Alogliptin induced bullous pemphigoid

Evidence has been growing over the significant association between treatment with Dipeptidyl Peptidase 4 inhibitors (DPP-4i) and the development of Bullous Pemphigoid (BP). At present, the mechanism is not clearly understood; however, several possible theories have been proposed, including inhibition of cell surface Plasminogen receptors resulting in over-expression of antigens within the skin basement membrane and increased activity of Caspase-1 pathways in the skin. Variability of reporting of BP between different DPP-4i has been attributed to differences in volume distribution and selectivity of sub-classes of structurally similar DPP. In this case report, we present a case of a diabetic patient seen in a community dermatology clinic with Alogliptin induced BP following a recent change from their previous long term treatment with an alternative DPP-4i. This particular case also deviated from previous reports of DPP-4i induced BP of a noninflammatory variant with greater mucosal involvement.

Author(s): Syed Jalali*, Francesc Valenti

Abstract Full Text PDF

Get the App